Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Nov 22, 2014, 2:55 PM MST for 8 counties in Nebraska. It took effect at Nov 23, 2014, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2014, 2:55 PM MST (21:55 UTC)
- In effect from
- Nov 23, 2014, 9:00 AM MST
- Expired
- Nov 23, 2014, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3393 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS75 KCYS 222155 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MST SAT NOV 22 2014 WYZ101-103>107-110-115>118-230700- /O.EXT.KCYS.HW.W.0034.000000T0000Z-141123T0700Z/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...ARLINGTON...ELK MOUNTAIN...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 255 PM MST SAT NOV 22 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...WINDS WILL REMAIN STRONG INTO TONIGHT. THE STRONGEST WINDS ARE NOW EXPECTED TO DIMINISH AFTER MIDNIGHT...WITH GUSTS LOWERING BELOW 45 MPH EXPECTED BY SUNRISE EARLY SUNDAY MORNING. * WINDS...WEST-TO-SOUTHWEST 35 TO 50 MPH WITH GUSTS UP TO 70 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. HIGH PROFILE VEHICLES AND LIGHT WEIGHT TRAILERS MAY BE SUSCEPTIBLE TO STRONG AND SUDDEN WIND GUSTS. HIGH PROFILE VEHICLES MAY LOSE CONTROL DURING WHEN ENCOUNTERING STRONG WINDS AND MAY BE AT RISK OF BLOW OVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ NEZ002-003-019>021-054-055-095-096-231000- /O.NEW.KCYS.WI.Y.0018.141123T1600Z-141124T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 255 PM MST SAT NOV 22 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY. * TIMING...WINDS WILL SHIFT INTO THE NORTHWEST LATE TONIGHT BEHIND A PACIFIC COLD FRONT...AND THEN INCREASE THROUGH SUNDAY MORNING. * WINDS...NORTHWEST SUSTAINED BETWEEN 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...PRIMARILY TRAVEL DIFFICULTIES TO HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TT
4 follow-up statements
571 WWUS75 KCYS 230410 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 910 PM MST SAT NOV 22 2014 ...HIGH WIND WARNING IS CANCELLED... .WHILE THE THREAT FOR HIGH WINDS HAS ENDED...STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP WITH THE PASSAGE OF A COLD FRONT TONIGHT. WYZ101-103>107-110-115>118-230515- /O.CAN.KCYS.HW.W.0034.000000T0000Z-141123T0700Z/ CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...ARLINGTON...ELK MOUNTAIN...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 910 PM MST SAT NOV 22 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. VERY STRONG WEST WINDS OBSERVED DURING THE AFTERNOON AND EARLY EVENING HAVE DIMINISHED. $$ NEZ002-003-019>021-054-055-095-096-231200- /O.CON.KCYS.WI.Y.0018.141123T1600Z-141124T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 910 PM MST SAT NOV 22 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SUNDAY... * TIMING...WINDS WILL SHIFT INTO THE NORTHWEST OVERNIGHT TONIGHT BEHIND A COLD FRONT...AND THEN INCREASE THROUGH SUNDAY MORNING. * WINDS...NORTHWEST SUSTAINED 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS...TRAVEL DIFFICULTIES TO HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAMSKI
150 WWUS75 KCYS 231053 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 353 AM MST SUN NOV 23 2014 ...QUITE WINDY OVER WESTERN NEBRASKA TODAY... .IN THE WAKE OF A COLD FRONT...THE SURFACE PRESSURE GRADIENT WILL BE STRONG ENOUGH...COMBINED WITH BRISK WINDS IN THE LOW LEVELS... TO PRODUCE BLUSTERY NORTHWEST WINDS LATE THIS MORNING AND THIS AFTERNOON. NEZ002-003-019>021-054-055-095-096-240100- /O.CON.KCYS.WI.Y.0018.141123T1600Z-141124T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 353 AM MST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...NORTHWEST WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS...FROM THE NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...TRAVEL DIFFICULTIES TO HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUBIN
996 WWUS75 KCYS 232041 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 141 PM MST SUN NOV 23 2014 ...ANOTHER ROUND OF STRONG WINDS POSSIBLE ALONG INTERSTATE 80 LATE TONIGHT... .ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH INTO WYOMING LATE TONIGHT. THIS DISTURBANCE WILL RESULT IN AN INCREASING SURFACE PRESSURE GRADIENT AHEAD OF THE SYSTEM BY EARLY MONDAY MORNING ALONG INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE. NEZ002-003-019>021-054-055-095-096-240100- /O.CON.KCYS.WI.Y.0018.000000T0000Z-141124T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 141 PM MST SUN NOV 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL DIFFICULTIES TO HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WYZ110-116-241200- /O.NEW.KCYS.HW.A.0024.141124T0700Z-141124T1600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 141 PM MST SUN NOV 23 2014 ...HIGH WIND WATCH IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH MONDAY MORNING. * TIMING...NORTHWEST WINDS OF 20 TO 30 MPH THIS EVENING WILL SHIFT INTO THE WEST AND INCREASE AFTER MIDNIGHT TONIGHT. GUSTS UP TO 60 MPH ARE POSSIBLE BY EARLY MONDAY MORNING. * WINDS...WEST 30 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. PERIODS OF STRONG WINDS MAY RESULT IN HAZARDOUS TRAVELING CONDITIONS TO HIGH PROFILE VEHICLES OR VEHICLES WITH LIGHT TRAILERS. THESE VEHICLES MAY LOSE CONTROL WHEN STRONG WIND GUSTS ARE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TT
282 WWUS75 KCYS 240052 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 552 PM MST SUN NOV 23 2014 ...ANOTHER ROUND OF STRONG WINDS POSSIBLE BETWEEN CHEYENNE AND RAWLINS LATE TONIGHT AND EARLY MONDAY MORNING... .ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH INTO WYOMING LATE TONIGHT. THIS DISTURBANCE WILL RESULT IN AN INCREASING SURFACE PRESSURE GRADIENT AHEAD OF THE SYSTEM BY EARLY MONDAY MORNING ALONG INTERSTATE 80 BETWEEN RAWLINS AND CHEYENNE. NEZ002-003-019>021-054-055-095-096-240200- /O.EXP.KCYS.WI.Y.0018.000000T0000Z-141124T0100Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE 552 PM MST SUN NOV 23 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... SUSTAINED NORTHWEST WINDS HAVE DECREASED TO 15 TO 20 MPH WITH GUSTS BETWEEN 25 AND 30 MPH. THESE WIND SPEEDS WILL CONTINUE TONIGHT. $$ WYZ110-116-240900- /O.CON.KCYS.HW.A.0024.141124T0700Z-141124T1600Z/ NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...VEDAUWOO... BUFORD...PUMPKIN VINE 552 PM MST SUN NOV 23 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH MONDAY MORNING... * TIMING...NORTHWEST WINDS 20 TO 30 MPH THIS EVENING WILL SHIFT TO THE WEST AND INCREASE AFTER MIDNIGHT TONIGHT. GUSTS UP TO 60 MPH WILL BE POSSIBLE BY EARLY MONDAY MORNING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. PERIODS OF STRONG WINDS MAY RESULT IN HAZARDOUS TRAVELING CONDITIONS TO HIGH PROFILE VEHICLES OR VEHICLES WITH LIGHT TRAILERS. THESE VEHICLES MAY LOSE CONTROL WHEN STRONG WIND GUSTS ARE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAMSKI/TJT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 22, 2:15 PM MST, 40 minutes earlier.
Area forecast discussion, Nov 22, 2:15 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MST SAT NOV 22 2014
.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 342 AM MST SAT NOV 22 2014
TODAY...INHERITED WIND AND SNOW HIGHLITES LOOK ON TRACK. FOR
WIND...ARLINGTON ALREADY SEEING SUSTAINED 45 MPH WITH GUSTS IN THE
MID 50S. WINDS EXPECTED TO CONTINUE TO RAMP UP AS 850/700 MB CRAIG
TO CASPER HEIGHT GRADIENTS RISE TO NEAR 70 METERS BY LATE AFTERNOON.
BASED ON LOW AND MID LEVEL HEIGHT GRADIENTS...INHERITED HIGH WIND
WARNING ON TRACK...AND WILL UPGRADE THE HIGH WIND WATCH TO A WARNING
FOR LATE MORNING AND LATER TODAY FOR CHEYENNE...PLATTE AND CONVERSE
COUNTIES AS AGREE WITH DAY SHIFT REASONING FROM YESTERDAY. PROGGED
SURFACE THROUGH 700 MB GRADIENTS LOOK FAVORABLE. OROGRAPHIC SNOWS
EXPECTED TO CRANK UP LATE THIS AFTERNOON OVER THE SNOWY AND SIERRA
MADRE RANGES AS A PACIFIC COLD FRONT ENTERS THE REGION. FORECAST QPF
AND OROGRAPHICS SUGGEST AN UPGRADE TO A WINTER STORM WARNING THERE.
TONIGHT...STRONG BORA WINDS CONTINUE IN THE POST COLD FRONTAL
AIRMASS AND THUS THE CONTINUATION OF THE HIGH WIND WARNING. HEIGHT
GRADIENTS DECREASE THUS SLOWLY DECREASING WINDS. MODERATE TO HEAVY
SNOW WILL CONTINUE OVER THE SNOWY AND SIERRA MADRE RANGES IN MOIST
OROGRAPHIC FLOW.
SUNDAY...BLUSTERY AND WINDY DAY IN THE WAKE OF THE COLD FRONT WITH
OROGRAPHIC SNOWS IN EARNEST CONTINUING OVER THE SOUTHWEST MOUNTAINS.
SUNDAY NIGHT...CONTINUED BREEZY TO WINDY PER PROGGED SURFACE THROUGH
700 MB GRADIENTS...THOUGH NOT AS WINDY AS SATURDAY NIGHT. COLD AND
BLUSTERY WITH OROGRAPHIC SNOWS CONTINUING IN MOIST FLOW OVER THE
SNOWY AND SIERRA MADRE RANGES.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 342 AM MST SAT NOV 22 2014
ONGOING SNOW EVENT OVR THE SNOWY AND SIERRA MADRE RANGES WILL KICK
OFF THE PERIOD AS TRAILING SHORTWAVE TROUGH IN NORTHWEST FLOW CLIPS
THE AREA. MOUNTAINS LOCATIONS WILL SEE AN ADDITIONAL 3 TO 6 INCHES
ON MONDAY. THESE RATES WILL CONTINUE TO WARRANT THE AFOREMENTIONED
WINTER STORM WARNING OVR THE MOUNTAINS. POST-FRONTAL NORTHWEST FLOW
WILL NOT BE ALL THAT FAVORABLE FOR PRECIP OUTSIDE OF OROGRAPHIC
AREAS...HOWEVER MAY SEE NW/SE ORIENTED SNOW BANDS SET UP...
ESPECIALLY DURING THE AFTERNOON HOURS. POST FRONTAL LLVL CAA WILL
YIELD HIGHS MONDAY ONLY IN THE 20S WEST OF THE LARAMIE RANGE...WITH
30S ON THE ERN PLAINS. IT WILL FEEL MUCH COLDER HOWEVER...WITH
NORTHWEST WINDS GUSTING TO 35-45 MPH AT TIMES. DEPENDING UPON THE
AMOUNT OF CLEARING/MIXING...AREAS IN THE PANHANDLE MAY NEED A WIND
ADVISORY IN TIME.
NW FLOW WILL CONTINUE ON TUESDAY. OROGRAPHICALLY FAVORED AREAS WILL
STILL SEE LT SNOW...HOWEVER RATES SHOULD NO LONGER NECESSITATE A
WINTER HIGHLIGHT. ANY SNOW CHANCES WILL AGAIN STRUGGLE TO PULL AWAY
FROM THE MTNS...ESPECIALLY DURING THE DAYTIME HOURS. THE ECMWF DOES
HINT THAT SNOW CHANCES WILL SPILL OUT ONTO THE PLAINS TUESDAY NIGHT.
THE GFS IS LESS AGGRESSIVE WITH THIS IDEA HOWEVER...CONFINING
CHANCES TO THE MOUNTAINS TUESDAY NIGHT. ANOTHER DAY OF BREEZY WEST
WINDS ACROSS THE CWFA TUESDAY WITH GUSTS AGAIN 30-40 MPH.
MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WED-SAT...WITH THE MILLION
DOLLAR QUESTION CENTERING AROUND THE POSSIBILITY OF AN ARCTIC
BOUNDARY BCMNG STATIONARY WED NIGHT AND THU. MODELS ARE NOTORIOUS
FOR STRUGGLING IN THE DEPTH OF COLD AIR MASS THIS FAR OUT. THE 00Z
ECMWF IS MUCH MORE AMPLIFIED WITH A BUILDING RIDGE ALONG THE WEST
COAST...WHILE THE GFS IS SIGNIFICANTLY FLATTER. SO DESPITE SOME
SOLUTION CONGRUENCY IN YESTERDAYS 12Z MODEL SUITES...DIFFERENCES
REAR THEIR UGLY HEAD ONCE AGAIN IN 00Z DATA. FOR NOW...HAVE KEPT
THINGS RELATIVELY DRY AND MILD...FAVORING THE MORE CONSISTENT ECMWF.
HOWEVER...IF TRENDS TURN TOWARDS THE GFS COULD SEE A PERIOD OF SNOW
WED NT/THU ALONG WITH A COOLER THANKSGIVING DAY. STAY TUNED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1031 AM MST SAT NOV 22 2014
VERY WINDY CONDITIONS ACROSS SOUTHEAST WYOMING WITH GUSTY WINDS IN
THE PANHANDLE. LOOK FOR DETERIORORATING CONDITIONS OUT NEAR KRWL
LATER THIS AFTERNOON AS RAIN SHOWERS TURN OVER TO SNOW. THESE
LOWERING CONDITIONS COULD IMPACT THE PANHANDLE AIRPORTS TONIGHT AS
LATEST GUIDANCE DOES SHOW SHOWERS DEVELOPING OUT THERE OVERNIGHT.
&&
.FIRE WEATHER...
ISSUED AT 342 AM MST SAT NOV 22 2014
ALTHOUGH WINDS WILL BE STRONG TODAY AND TONIGHT...MINIMAL FIRE
WEATHER CONCERNS DUE TO COOL TEMPERATURES AND HIGHER HUMIDITIES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 5 PM MST MONDAY
FOR WYZ112-114.
HIGH WIND WARNING UNTIL 5 AM MST SUNDAY FOR WYZ101-103>106-110-
116-117.
HIGH WIND WARNING UNTIL 5 AM MST SUNDAY FOR WYZ107-115-118.
NE...NONE.
&&
SHORT TERM...RUBIN
LONG TERM...CAH
AVIATION...GCC
FIRE WEATHER...RUBINHazardous weather outlook, Nov 22, 5:40 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 540 AM MST SAT NOV 22 2014 WYZ101>119-231245- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 540 AM MST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTHWEST WINDS WILL OCCUR ACROSS PORTIONS OF SOUTHEAST WYOMING TODAY AND TONIGHT. THE STRONGEST WINDS WILL BE IN AND AROUND MOUNTAIN LOCATIONS WHERE A HIGH WIND WARNING IS IN EFFECT. WIND GUSTS OF 45 TO 60 MPH CAN BE EXPECTED...WITH THE HIGHEST GUSTS DURING THE AFTERNOON HOURS. SNOW WILL FALL OVER THE SNOWY AND SIERRA MADRE RANGES BEGINNING LATE THIS AFTERNOON AND CONTINUING TONIGHT. SNOW ACCUMULATIONS OF OVER A FOOT OF SNOW IS ANTICIPATED. THE COMBINATION OF STRONG WINDS AND SNOW WILL PRODUCE NEAR WHITE OUT CONDITIONS AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW WILL CONTINUE TO FALL ACROSS THE SNOWY AND SIERRA MADRE RANGES ON SUNDAY. TOTAL ACCUMULATIONS OF UP TO 2 FEET WILL BE POSSIBLE. NORTHWEST WINDS WILL GUST TO BETWEEN 30 AND 45 MPH DURING THE DAYTIME HOURS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NEZ002-003-019>021-054-055-095-096-231245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 540 AM MST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT BREEZY WEST WINDS WILL OCCUR ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY. WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED...WITH THE HIGHEST GUSTS DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS WILL GUST TO BETWEEN 30 AND 45 MPH DURING THE DAYTIME HOURS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Nov 22, 12:31 PM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 PM MST SAT NOV 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM NON-TSTM WND GST 9 S WHEATLAND 41.92N 104.96W
11/22/2014 M58.00 MPH PLATTE WY DEPT OF HIGHWAYS
BORDEAUX WYDOT SITE.
1156 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/22/2014 M58.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE.
&&
AAHLocal storm report, Nov 22, 12:36 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 PM MST SAT NOV 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND GST 7 ESE ARLINGTON 41.55N 106.08W
11/22/2014 M60.00 MPH CARBON WY DEPT OF HIGHWAYS
COOPER COVE WYDOT SITE.
&&
AAHLocal storm report, Nov 22, 12:53 PM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1253 PM MST SAT NOV 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
11/22/2014 M59.00 MPH CARBON WY DEPT OF HIGHWAYS
ARLINGTON WYDOT SITE.
&&
AAHLocal storm report, Nov 22, 1:50 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MST SAT NOV 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
11/22/2014 M60 MPH CARBON WY MESONET
SUSTAINED AT 45 MPH.
&&
BCHAPMANLocal storm report, Nov 22, 2:39 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MST SAT NOV 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM NON-TSTM WND GST 13 S GLENDO 42.32N 105.03W
11/22/2014 M65 MPH PLATTE WY MESONET
SUSTAINED AT 46 MPH.
&&
BCHAPMANLocal storm report, Nov 22, 2:41 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
241 PM MST SAT NOV 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM NON-TSTM WND GST 7 NW ELK MOUNTAIN 41.76N 106.51W
11/22/2014 M52 MPH CARBON WY MESONET
SUSTAINED AT 41 MPH.
&&
BCHAPMANNearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.